MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; STEM, HUMERAL SIZE8 RSP

ENCORE MEDICAL L.P. RSP; STEM, HUMERAL SIZE8 RSP
Model Number 506-00-008
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 6 years and 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a ncmr# 19969 associated with the main part #506-00-008, stem, humeral size8 rsp which documents that out of 20 parts lot, 2 part were rejected and scrapped due to dimension out of tolerance.All other item in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration dates at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - the original reverse shoulder prosthesis was implanted by another surgeon.The stem from the primary reverse shoulder which i believe was done and came loose.The cause is unknown as to why the stem came loose.The original baseplate and four peripheral screws remained in tact and well fixed in the patient.When we went in for the revision shoulder, a new 6x175 small shell altivate reverse stem was cemented into the patient with the use of a sz.8 cement restrictor.A larger 40mm head was also used to fill the joint space and provide further stability along with a +4 semi-constrained poly.

Brand Name
RSP
Common Device Name
STEM, HUMERAL SIZE8 RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9286002
Report Number1644408-2019-01085
Device Sequence Number19333538
Product Code PHX
UDI-Device Identifier00888912024389
UDI-Public(01)00888912024389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number506-00-008
Device Catalogue Number506-00-008
Device Lot Number814C1139
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR